Lichen Planus misery

I have had Lichen Planus on body for last six months. Have been prescribed steroids, which I have weaned myself off as I did not like side effects. Dermatologist prescribed Acitretin which improved appearance of skin after 2 weeks but gave me really sore cracked lips, and worried me because side effects can cause hair loss. Bad enough having rash everywhere without losing hair as well! Once I came off all medication was fine for a week, but tonight am being driven mad by itching again. Does anyone know of anything that helps without causing bad side effects.

5 Replies

oldestnewest
  • I too have Lichen Planus on my face and hands with Lichen planopilaris of the scalp so I have lost some hair . The dermatologist tried all sorts of creams but it was the steroids and Elecon cream and lotion which helped me . Could I ask if you had a biopsy done to make sure your diagnos was right .

  • I have not had a biopsy done, my GP diagnosed Lichen Planus initially and this was confirmed by Dermatologist. I have started to take Acitretin again as skin started to erupt once I had stopped taking it for 6 days. I have another 3 weeks of tablets left, then will see Dermatologist again, so will ask for a biopsy. She keeps saying that Lichen Planus normally clears by itself, but after 6 months it shows no sign of settling down. Thanks for replying, helps to talk about this to someone going through same problem.

    Am dreading summer as will need to cover arms and legs to hide marks.

  • Hi the only tablets I got off the dermatologist eventually was steroids , this was after 4 years of trial and error of different creams it does keep it at bay a bit but my face can erupt for no reason except if I get stressed , it's the hair loss that has me upset and I don't think it will ever grow back . I got scalp and side of face biopsies to confirm what it was . It is autoimmune discease , I also have under active thyroid , PMR , COPD and osteoporosis , so have quite a lot going on .

  • So sorry to hear you have other health problems too,

    My GP was reluctant to prescribe steroids because I have bone density loss and steroids are not good for that. Stress is definitely a contributory factor for Lichen Planus, but it's difficult to stay calm when it's such a horrible disease.

  • Hi I blame the steroids for the osteoporosis as I have been on them for 2 years it's the only treatment for PMR so didn't have much choice . I have 3 wedge fractures of the spine so have slowly brought the steroids down to 1mg a day in the view to being free of them . I wonder what my skin will do then , as I believe the inflammation is still active . I hope yours goes into remission after you finish your tablets . Take care .

You may also like...